Cookies on VetMed Resource

Like most websites we use cookies. This is to ensure that we give you the best experience possible.

 

Continuing to use www.cabi.org  means you agree to our use of cookies. If you would like to, you can learn more about the cookies we use.

VetMed Resource

Veterinary information to support practice, based on evidence and continuing education

Sign up to receive our Veterinary & Animal Sciences e-newsletter, book alerts and offers direct to your inbox.

Results per page:

Search results

Abstract

Objective: To report a case series of canine naproxen overdoses successfully treated with intravenous lipid emulsion therapy (IVLE). Series Summary Three dogs were presented for acute ingestion of naproxen and were treated with IVLE. Baseline and post treatment serum naproxen concentrations were...

Author(s)
Herring, J. M.; McMichael, M. A.; Corsi, R.; Wurlod, V.
Publisher
Wiley-Blackwell, Oxford, UK
Citation
Journal of Veterinary Emergency and Critical Care, 2015, 25, 5, pp 672-678
Abstract

The kidney has an essential role in maintaining normal physiological functions but it can be affected by various drugs and chemicals. A common seasonal cause of renal failure in cats is ingestion of antifreeze containing ethylene glycol. It is not the ethylene glycol itself which causes renal...

Author(s)
Bates, N.
Publisher
MA Healthcare Limited, London, UK
Citation
The Veterinary Nurse, 2019, 10, 8, pp 418-424
Abstract

This article discusses the pharmacokinetics, mechanism of action, toxicity, clinical aspects, adverse effects, decontamination, monitoring and treatment, and prognosis in dogs affected with naproxen, a non-steroidal antiinflammatory agent, toxicosis.

Author(s)
DeClementi, C.
Publisher
Advanstar Communications Inc, Duluth, USA
Citation
Veterinary Medicine, 2013, 108, 9, pp 420, 422-424, 426
Abstract

Author(s)
Campbell, A.
Publisher
Blackwell Science Ltd, Oxford, UK
Citation
Handbook of poisoning in dogs and cats., 2000, pp 192-198
Abstract

Naproxen, a nonsteroidal anti-inflammatory drug, induced gastric ulceration and bleeding in a dog. Clinical signs included vomiting, anaemia, melena, and weakness. The dog responded to a blood transfusion and supportive treatment (lactated Ringer's solution with added K+ and B vitamins, an antacid, ...

Author(s)
Gilmour, M. A.; Walshaw, R.
Citation
Journal of the American Veterinary Medical Association, 1987, 191, 11, pp 1431-1432
Abstract

Toxicosis is described in a puppy that had been given 220 mg of naproxen (Alleve) over a 4-day period. Clinical signs included melaena, lethargy and vomiting. Treatment included blood transfusion (to treat anaemia), administration of gastroprotective medications and supportive care.

Author(s)
Dye, T. L.
Citation
Veterinary and Human Toxicology, 1997, 39, 3, pp 157-159
Abstract

Author(s)
Kore, A. M.
Citation
Veterinary Medicine, 1997, 92, 2, pp 158...165
Abstract

The unsuitability for dogs of this drug, prepared for human use, is shown by reference to 3 case reports. The animals showed clinical signs including vomiting, diarrhoea, anaemia, oedema, an increased tendency to bleed, fatigue, incoordination and staggering. Liver enzyme levels were raised and...

Author(s)
Holm. B.
Citation
Svensk Veterinärtidning, 1988, 40, 13, pp 675-676
Abstract

Two arthritic dogs, both old, developed high gastrointestinal tract haemorrhage after being treated by their owners with naproxen, a new drug introduced for human arthritis. Euthanasia was carried out on one. The doses were considerably higher than those recommended for the human patient.

Author(s)
Steel, R. J. S.
Citation
Australian Veterinary Journal, 57, 2, pp 100-101

Refine Results

Sort Order
Author
Geographical Location
Item Type
Language
Organisms
Subject Topics